Tornadoes · United States · Texas · 2011
EF1 tornado, Stewart to Crossroads, Texas, April 26, 2011
From Stewart to Crossroads, this EF1 tornado ran 13.9 miles across Rusk, Panola and Harrison counties on April 26, 2011, touching down at 6:35 PM CDT and reaching 100 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 26, 2011
- Touchdown
- 6:35 PM CDT (23:35 UTC)
- Lifted
- 6:54 PM CDT (23:54 UTC)
- On the ground
- 19 minutes
- Path length
- 13.9 miles (22.3 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Counties
- Rusk, Panola and Harrison counties
- Touchdown point
- 32.285, -94.658
- Lift-off point
- 32.379, -94.449
- Record number
- 1104261735-01
The damage survey
29 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.
- .OUTBUILDING COMPLETELY DESTROYED.
- .LARGE HARDWOOD TREE TOPPLED/UPROOTED.
- .TOP OF LARGE HARDWOOD TREE RIPPED OFF.
- .LARGE BRANCHES BROKEN OFF.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.
A few trees were snapped at their base and had large limbs broken off with the initial touchdown along FM 2138. The tornado continued northeast causing various tree damage along and intersecting path across FM 2142 and FM 1716. It continued along a northeast path where it destroyed a storage outbuilding and uprooted several trees at FM 2187 and Hwy. 149. The tornado continued northeast where it uprooted several trees and ripped off the tops of several more along FM 2216 and FM 2221. The tornado then briefly crossed into Panola County. Maximum winds were estimated at 86-95 mph.
This tornado was a continuation of the tornado which moved through northeastern Rusk County and then moved into extreme northwest Panola County. This tornado snapped several trees while in Panola County before crossing Hwy. 43 into extreme southern Harrison County. Winds were estimated at 86-95 mph.
This tornado was a continuation of the tornado that moved out of extreme northwestern Panola County and into extreme southern Harrison County. This tornado continued to snap several trees before lifting as it crossed Hwy. 43. Winds were estimated at 86-95 mph.
A few trees were snapped at their base and had large limbs broken off with the initial touchdown along FM 2625 just west of Highway 59. The tornado continued northeast paralleling FM 2625 causing sporadic tree damage until it reached the intersection of FM 2625 and Taylor Road. The tornado strengthened rapidly in a short timeframe causing EF2 damage to two residential homes and EF1 damage to a third. One house completely lost its roof while another had an entire room destroyed. The third home had its metal roof peeled off while sustaining partial wall failure. Numerous trees in the vicinity of the homes were completely toppled or had their tops sheared off. The tornado continued to the northeast where it intersected Blocker Road near FM 2625 causing various amounts of tree damage to several trees there. The tornado continued to the northeast dissipating over a logging road a mile to the east of Blocker Road. Maximum winds were estimated at 120-125 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
1 minute of warning. NWS SHV issued a tornado warning for this county at 23:34 UTC, 1 minute before the tornado touched down, in force until 00:15 UTC.
The county was under a tornado watch, issued at 18:46 UTC and running to 02:43 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:00 UTC | 12:00 UTC | Lake Wind Advisory | SHV |
| 18:46 UTC | 02:43 UTC | Tornado Watch | SHV |
| 22:17 UTC | 23:15 UTC | Severe Thunderstorm Warning | SHV |
| 23:11 UTC | 00:15 UTC | Severe Thunderstorm Warning | SHV |
| 23:34 UTC | 00:15 UTC | Tornado Warning | SHV |
| 00:18 UTC | 01:02 UTC | Severe Thunderstorm Warning | SHV |
| 00:47 UTC | 01:30 UTC | Tornado Warning | SHV |
| 01:49 UTC | 02:30 UTC | Severe Thunderstorm Warning | SHV |
| 02:21 UTC | 03:15 UTC | Severe Thunderstorm Warning | SHV |
| 02:43 UTC | 06:11 UTC | Tornado Watch | SHV |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 19:47 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Apr 26, 2:56 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 26, 2:56 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 26 2011
.DISCUSSION...
PARTICULARLY DANGEROUS SITUATION FOR LATER THIS AFTERNOON AND MUCH
OF THE OVERNIGHT HOURS WITH ALL ELEMENTS COMING TOGETHER FOR LARGE
HAIL...TORNADOES AND DAMAGING WINDS. MOST OF THE SEVERE STORMS ARE
EXPECTED TO ALONG AND JUST SOUTH OF THE INTERSTATE 30 CORRIDOR...
WHICH ALSO HAPPENS TO CORRELATE WELL WITH THE ONGOING FLASH FLOOD
WATCH. CAPE VALUES ACROSS THE CWA IN THE WARM SECTOR ARE ALREADY
OVER 3000 JOULES WITH A LIFTED INDEX NEAR MINUS 10. ALL THAT IS
NEEDED IS A TRIGGER...WHICH SHOULD ARRIVE IN WESTERN AREAS AROUND
00Z. HOWEVER...A BRIEF ROUND OF CONVECTION WILL OCCUR ALONG A WARM
FRONT FOR THE REMAINDER OF THE AFTERNOON AS IT MOVES NORTH OUT OF
THE AREA. BY 06Z...A DRY INTRUSION WILL BEGIN TO ARRIVE FROM THE
SOUTHWEST AND THIS SHOULD PUT AN END TO MOST OF THE CONVECTION BY 12Z.
ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION...
FOLLOWED BY STRONG WEST TO NORTHWEST WINDS. DRY AND COOLER WEATHER
EXPECTED THURSDAY AND FRIDAY. NEXT SYSTEM DIGS INTO THE SOUTHERN
ROCKIES FRIDAY NIGHT...BRINGING SCATTERED SHOWERS AND THUNDERSTORM
TO THE FOUR STATE REGION OVER THE WEEKEND. DRY AND COOLER WEATHER
EXPECTED FOR EARLY NEXT WEEK.
&&
.AVIATION...
MVFR CEILINGS ACROSS THE REGION ARE FORECAST TO IMPROVE AS DIURNAL
MIXING ALLOWS FOR EROSION OF THE CLOUD DECK BY 00Z. INCREASED SOUTH
WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS PERSISTING THROUGH 06Z ACROSS
MOST LOCATIONS. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO INITIATE
CONVECTION BY 21Z...SOME STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...TURBULENCE...AND HEAVY RAINFALL. THUNDERSTORM ACTIVITY TO
DIMINISH AFTER 06Z WEDNESDAY WITH MVFR CEILINGS PERSISTING THROUGH
15Z. OTHERWISE...WEST TO NORTHWEST WINDS EXPECTED BY 18Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 79 53 79 53 / 60 30 10 0 0
MLU 70 81 52 75 50 / 60 40 10 0 0
DEQ 56 70 43 76 46 / 80 50 10 0 0
TXK 66 74 49 77 52 / 80 40 10 0 0
ELD 66 75 47 77 48 / 80 50 10 0 0
TYR 65 75 52 78 54 / 60 10 10 0 0
GGG 67 79 51 78 52 / 60 20 10 0 0
LFK 69 82 53 82 51 / 40 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
14/05Hazardous weather outlook, Apr 26, 12:00 PM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 26 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY... THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN ARKANSAS. A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS SIGNIFICANT SEVERE THUNDERSTORM THREAT. LAZ017>022-TXZ152-153-165>167-271100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE TRANSITION INTO THE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.
In the hours before
Local storm report, Apr 26, 5:16 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL GALLATIN 31.90N 95.15W
04/26/2011 M1.00 INCH CHEROKEE TX AMATEUR RADIO
&&
04Local storm report, Apr 26, 5:24 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL JACKSONVILLE 31.97N 95.26W
04/26/2011 E0.50 INCH CHEROKEE TX AMATEUR RADIO
HEAVY RAIN...WINDS ESTIMATED AT 40 MPH IN JACKSONVILLE
AND PEA TO MARBLE SIZED HAIL
&&
04Local storm report, Apr 26, 5:28 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM NON-TSTM WND DMG HAUGHTON 32.53N 93.51W
04/25/2011 BOSSIER LA PUBLIC
GRADIENT WINDS GUSTING TO 45-50 MPH DOWNED A LARGE TREE
WHICH FELL ON A HOME IN THE DOGWOOD SUBDIVISION IN
HAUGHTON.
&&
15Special weather statement, Apr 26, 5:58 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
558 PM CDT TUE APR 26 2011
OKZ077-TXZ096-270000-
MCCURTAIN-RED RIVER-
558 PM CDT TUE APR 26 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
BROKEN BOW...IDABEL...BAGWELL AND MANCHESTER...
AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
EAST OF NASHOBA TO PARIS...OR ALONG A LINE EXTENDING FROM 19 MILES
EAST OF CLAYTON TO PARIS...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
12Local storm report, Apr 26, 6:10 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG CUNEY 32.04N 95.42W
04/25/2011 CHEROKEE TX PUBLIC
TREES DOWN ALONG HIGHWAY 69 NEAR CUNEY.
&&
15Local storm report, Apr 26, 6:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FUNNEL CLOUD LINDALE 32.51N 95.41W
04/25/2011 SMITH TX LAW ENFORCEMENT
FUNNEL CLOUD OBSERVED BY TYLER DPS ON THE SOUTH SIDE OF
THE LINDALE CITY LIMITS JUST SOUTH OF I-20 NEAR CR 420.
&&
15The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 12:00Z
11.6 hours before the tornado, 77 km from the path. April 26, 2011.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -50 J/kg
- Surface CAPE
- 640 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.2
- 0-3 km lapse rate
- 4.8 K/km
Shreveport, LA (KSHV), 00:00Z
0.4 hours after it, 77 km from the path. April 27, 2011.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 3054 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 5.6
- Supercell composite
- 23.5
- 0-3 km lapse rate
- 6.6 K/km
The surface observations
Longview/Gregg Co. (GGG), 16 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:53 UTC | 80 | 69 | 160° 15 kt | 25 | 995.9 | |
| 22:38 UTC | 75.2 | 71.6 | 170° 12 kt | 995.9 | -RA | |
| 22:53 UTC | 75 | 71 | 150° 12 kt | 18 | 995.3 | -RA |
| 23:13 UTC | 75.2 | 71.6 | 160° 10 kt | 20 | 996.3 | +TSRA BR |
| 23:20 UTC | 73.4 | 69.8 | 250° 15 kt | 19 | 997.3 | +TSRA |
| 23:25 UTC | 71.6 | 66.2 | 290° 13 kt | 25 | 997 | +TSRA BR |
| 23:29 UTC | 69.8 | 64.4 | 310° 3 kt | 25 | 996.6 | +TSRA BR |
| 23:40 UTC | 66.2 | 66.2 | 220° 6 kt | 996.6 | +TSRA BR | |
| 23:42 UTC | 66.2 | 66.2 | 0° 4 kt | 996.3 | +TSRA BR | |
| 23:47 UTC | 68 | 66.2 | 995.3 | TSRA BR | ||
| 23:53 UTC | 68 | 66.2 | 70° 6 kt | 994.6 | -TSRA | |
| 23:57 UTC | 68 | 66.2 | 0° 3 kt | 994.9 | -RA | |
| 00:53 UTC | 70 | 68 | 90° 4 kt | 994.2 | -RA | |
| 01:16 UTC | 71.6 | 69.8 | 30° 5 kt | 994.2 | TS | |
| 01:29 UTC | 69.8 | 66.2 | 10° 4 kt | 994.2 | -TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Shreveport radar (KSHV), 68 km away, was scanning. The volume nearest the touchdown began at 23:34 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:35 UTC | TORNADO | 1 Ssw Stewart | Rusk, TX | AN EF1 TORNADO TOUCHED DOWN ALONG CR 2138 AND MOVED NE...WHERE IT DESTROYED AN OUTBUILDING AND SNAPPED AND UPROOTED SEVERAL TREES. IT CONTINUED NE WHERE IT UPROOTED AND SNAPPED SEVERAL TREES ALONG CR 2216...CR 2221...HEN |
| 23:44 UTC | TORNADO | W Tatum | Rusk, TX | TREES SNAPPED...DAMAGE TO A HOME...BARN DESTROYED. ON 149 AND CR 2187 WEST OF TATUM |
| 00:04 UTC | TORNADO | 4 S Marshall | Harrison, TX | CARS OFF HWY...TREES SNAPPED ALONG US 59 |
| 00:04 UTC | TORNADO | 5 E Darco | Harrison, TX | A TORNADO TOUCHED DOWN AND SNAPPED TREES ALONG FM 2625 JUST W OF HWY 59. THE TORNADO PARALLELED FM 2625 CAUSING SPORADIC TREE DAMAGE UNTIL IT REACHED THE INTERSECTION OF FM 2625 AND TAYLOR ROAD. THE TORNADO THEN CAUSED S |
| 00:08 UTC | TORNADO | 4 Se Marshall | Harrison, TX | HOME DESTROYED ON BLOCKER ROAD |
| 00:09 UTC | TORNADO | 4 Sse Marshall | Harrison, TX | DAMAGE TO A HOME ALONG FM 2625 AND TAYLOR ROAD |
| 00:24 UTC | TORNADO | 5 Wnw Waskom | Harrison, TX | AN EF0 TORNADO TOUCHED DOWN SNAPPING A FEW TREES JUST NORTH OF I-20 NEAR THE HWY 80 EXIT W OF WASKOM. THE TORNADO CONTINUED NE CAUSING SPORADIC TREE DAMAGE ALONG BELLVIEW RD AND ALSO TOPPLED SEVERAL LARGE TREES ALONG CON |
| 00:46 UTC | TORNADO | 9 N Joaquin | Panola, TX | *** 2 INJ *** EF-2 TORNADO PATH LENGTH 42 MILES...MAXIMUM WIDTH ONE HALF MILE. MOST OF DAMAGE WAS EF-O AND EF-1. THE TORNADO BEGAN IN EASTERN PANOLA COUNTY TEXAS AND MOVED NORTHEAST INTO DESOTO PARISH LOUISIANA...INCLUDI |
| 01:51 UTC | HAIL 0.75 | Longview | Gregg, TX |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2011 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 26, 2011
58 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 26 | 1:05 AM CDT | EF3 | Christian, KY | 2.6 | 300 | $1.0 million | ||
| April 26 | 2:02 AM CDT | EF2 | Warrick, IN | 4.5 | 300 | $90,000 | ||
| April 26 | 3:09 AM EDT | EF1 | Pike, IN | 0.5 | 225 | $110,000 | ||
| April 26 | 6:41 AM CDT | EF1 | Covington, MS | 0.3 | 50 | $45,000 | ||
| April 26 | 7:12 AM CDT | EF1 | Jones, MS | 1.2 | 100 | $180,000 | ||
| April 26 | 2:15 PM EDT | EF0 | Martin, NC | 0.1 | 30 | $500 | ||
| April 26 | 1:40 PM CDT | EF0 | Bailey, TX | 0.8 | 50 | |||
| April 26 | 4:20 PM EDT | EF1 | Oneida, NY | 0.9 | 65 | $5,000 | ||
| April 26 | 5:44 PM EDT | EF0 | Allegan, MI | 3.3 | 50 | $1.0 million | ||
| April 26 | 4:56 PM CDT | EF0 | Kaufman, TX | 5.1 | 500 | $5,000 | ||
| April 26 | 5:14 PM CDT | EF1 | Lonoke, AR | 8.3 | 800 | $1.8 million | ||
| April 26 | 5:45 PM CDT | EF1 | Van Zandt, TX | 13.9 | 880 | 1 | $200,000 | |
| April 26 | 5:46 PM CDT | EF0 | Sequoyah, OK | 0.1 | 50 | |||
| April 26 | 5:55 PM CDT | EF0 | Crawford, AR | 0.2 | 75 | |||
| April 26 | 6:01 PM CDT | EF0 | Kaufman, TX | 5.1 | 400 | $30,000 | ||
| April 26 | 7:05 PM EDT | EF0 | Saint Lucie, FL | 0.1 | 15 | |||
| April 26 | 6:10 PM CDT | EF0 | Phillips, AR to MS | 27.9 | 200 | $92,000 | ||
| April 26 | 6:23 PM CDT | EF0 | Kaufman, TX | 1.0 | 100 | |||
| April 26 | 6:29 PM CDT | EF0 | Phillips, AR to MS | 30.8 | 200 | $75,000 | ||
| April 26 | 6:32 PM CDT | EF1 | Faulkner, AR | 12.9 | 200 | $40,000 | ||
| April 26 | 7:00 PM CDT | EF0 | Wood, TX | 3.4 | 50 | |||
| April 26 | 7:04 PM CDT | EF2 | Harrison, TX | 5.2 | 400 | $300,000 | ||
| April 26 | 7:15 PM CDT | EF0 | Navarro, TX | 0.4 | 100 | |||
| April 26 | 7:17 PM CDT | EF1 | Polk, AR | 0.8 | 50 | $20,000 | ||
| April 26 | 7:18 PM CDT | EF2 | Grayson, KY | 3.0 | 440 | |||
| April 26 | 7:19 PM CDT | EF0 | Grayson, KY | 0.3 | 60 | |||
| April 26 | 7:24 PM CDT | EF0 | Harrison, TX | 6.0 | 70 | |||
| April 26 | 7:34 PM CDT | EF0 | Bossier Parish, LA | 3.6 | 50 | |||
| April 26 | 7:35 PM CDT | EF1 | Limestone, TX | 0.9 | 75 | $150,000 | ||
| April 26 | 7:46 PM CDT | EF2 | Panola, TX to LA | 42.4 | 850 | 2 | $10 million | |
| April 26 | 7:48 PM CDT | EF0 | Limestone, TX | 0.7 | 100 | |||
| April 26 | 7:49 PM CDT | EF0 | Smith, TX | 3.2 | 60 | |||
| April 26 | 7:49 PM CDT | EF0 | Smith, TX | 3.2 | 60 | |||
| April 26 | 8:53 PM EDT | EF1 | Hardin, KY | 0.7 | 125 | |||
| April 26 | 8:06 PM CDT | EF0 | Caldwell, KY | 0.3 | 50 | |||
| April 26 | 8:27 PM CDT | EF0 | Hardeman, TN | 1.5 | 150 | $15,000 | ||
| April 26 | 8:28 PM CDT | EF0 | McLennan, TX | 0.4 | 50 | |||
| April 26 | 9:35 PM EDT | EF1 | Otsego, NY | 4.8 | 150 | $100,000 | ||
| April 26 | 8:53 PM CDT | EF0 | McLennan, TX | 1.5 | 100 | |||
| April 26 | 8:54 PM CDT | EF1 | Webster Parish, LA | 6.5 | 150 | $100,000 | ||
| April 26 | 8:54 PM CDT | EF0 | Chester, TN | 8.2 | 25 | $75,000 | ||
| April 26 | 9:00 PM CDT | EF0 | Hopkins, KY | 0.2 | 50 | $2,000 | ||
| April 26 | 9:25 PM CDT | EF1 | Bienville Parish, LA | 5.3 | 100 | |||
| April 26 | 9:31 PM CDT | EF0 | Lincoln Parish, LA | 6.0 | 80 | |||
| April 26 | 9:45 PM CDT | EF1 | Claiborne Parish, LA to AR | 26.5 | 100 | $20,000 | ||
| April 26 | 9:50 PM CDT | EF0 | Jackson Parish, LA | 5.2 | 70 | |||
| April 26 | 9:57 PM CDT | EF0 | Limestone, TX | 0.7 | 100 | |||
| April 26 | 10:33 PM CDT | EF0 | Ouachita Parish, LA | 1.9 | 50 | $200 | ||
| April 26 | 10:44 PM CDT | EF0 | Morehouse Parish, LA | 2.5 | 75 | $20,000 | ||
| April 26 | 10:45 PM CDT | EF1 | Morehouse Parish, LA to AR | 12.0 | 440 | 1 | $60,000 | |
| April 26 | 10:55 PM CDT | EF1 | Red River Parish, LA | 3.5 | 125 | $150,000 | ||
| April 26 | 12:03 AM CDT | EF2 | West Carroll Parish, LA | 11.0 | 880 | $650,000 | ||
| April 26 | 12:27 AM CDT | EF2 | Sabine Parish, LA | 17.4 | 300 | $1.0 million | ||
| April 26 | 12:35 AM CDT | EF0 | Sharkey, MS | 2.2 | 100 | $15,000 | ||
| April 26 | 12:42 AM CDT | EF1 | Sabine Parish, LA | 4.7 | 880 | |||
| April 26 | 12:42 AM CDT | EF1 | Natchitoches Parish, LA | 8.0 | 880 | $2.0 million | ||
| April 26 | 12:43 AM CDT | EF2 | Sunflower, MS | 11.8 | 440 | 3 | $300,000 | |
| April 26 | 12:56 AM CDT | EF2 | Natchitoches Parish, LA | 25.1 | 880 | $300,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.